MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR CEA; SYSTEM, TEST, CARCINOEMBRYONIC ANTIGEN

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR CEA; SYSTEM, TEST, CARCINOEMBRYONIC ANTIGEN
Model Number N/A
Medical Device Problem Code Low Readings (2460)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reports reproducible low advia centaur xp cea results on different samples from a male patient under treatment for colon cancer that were discordant relative to higher alternate method testing results.An initial low advia centaur xp cea result (on (b)(6) 2025) was reported and questioned, and the patient was redrawn at another location for testing with alternate method.The result was higher and considered correct.The patient returned to the customer site and was redrawn and tested with advia centaur xp cea, which again resulted low (on (b)(6) 2025).The customer sent this sample to other labs for retesting with alternate methods and a different advia centaur xp.The alternate method results were again higher and an advia centaur result was low, confirming a discordance between methods.There have been no allegations of adverse patient consequences in association with the event.Quality control (qc) results and calibrations were within expected ranges at the time of patient testing.Siemens customer service engineers was dispatched to the customer site.No instrument malfunction was found.The assay's instructions for use (ifu) states the following, under interpretation of results: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." siemens is investigating.Note: this mdr is submitted for the on (b)(6) 2025 results.A separate mdr is being submitted for the on (b)(6) 2025 results.
 
Event or Problem Description
The customer reports reproducible low advia centaur xp cea results on different samples from a male patient under treatment for colon cancer that were discordant relative to higher alternate method testing results.An initial low advia centaur xp cea result (on (b)(6) 2025) was reported and questioned, and the patient was redrawn at another location for testing with alternate method.The result was higher and considered correct.The patient returned to the customer site and was redrawn and tested with advia centaur xp cea, which again resulted low (on (b)(6) 2025).The customer sent this sample to other labs for retesting with alternate methods and a different advia centaur xp.The alternate method results were again higher and an advia centaur result was low, confirming a discordance between methods.There have been no allegations of adverse patient consequences in association with the event.
 
Additional Manufacturer Narrative
Siemens completed investigation of an outside of the united states (ous) customer report of reproducible, low advia centaur xp cea lot 225 results on 2 samples from one patient ((b)(6) 2025 and (b)(6) 2025) that were discordant compared to higher results from an alternate method test method.Reagent issues were ruled out based on a review of quality control (qc) which showed recovery within acceptable range.A siemens customer service engineer (cse) was dispatched to the customer site, and no instrument malfunction was identified.There were no issues reported with samples from other patients at this site.Siemens requested information and recommended troubleshooting actions (dilution and heterophilic blocking testing), but the customer declined to provide additional information and was not able to obtain another sample from the patient for further testing.Therefore, siemens is unable to investigate further.Based on the limited information, the cause of the event cannot be determined, but appears to be patient specific.There is no evidence of a systemic reagent or instrument related cause.The customer is operational.Siemens filed initial mdr 1219913-2025-00225 on (b)(6) 2025.In section h6 of this report, the investigation finding and conclusion codes were updated based on the investigation results.Note: this mdr 1219913-2025-00225 supplemental 1 report is submitted for the customer¿s (b)(6) 2025 result.Mdr 1219913-2025-00226 supplemental 1 report is submitted for the customer¿s (b)(6) 2025 result.

Brand Name
ADVIA CENTAUR CEA
Common Device Name
SYSTEM, TEST, CARCINOEMBRYONIC ANTIGEN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration # 1219913
east walpole 02032
Manufacturer Contact
stacy loukos
333 coney st.
east walpole, MA 02032
MDR Report Key23931615
Report Number1219913-2025-00225
Device Sequence Number5625952
Product Code DHX
UDI-Device Identifier00630414177304
UDI-Public(01)00630414177304(10)57121225(17)260624
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K200215
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2026
Device Model NumberN/A
Device Catalogue Number10309977
Device Lot Number57121225
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/30/2025
Supplement Report FDA Received Date02/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/24/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale